Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 66, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 25, 2011, 10:22 AM EDT for 6 counties in Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2011, 10:22 AM EDT (14:22 UTC)
- Expired
- May 25, 2011, 10:51 AM EDT
- In force
- 29 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, IN, Fulton County, IN, Marshall County, IN, Pulaski County, IN, Starke County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 90 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 9:50 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
401
WUUS53 KIWX 251422
SVRIWX
INC017-049-099-131-149-181-251515-
/O.NEW.KIWX.SV.W.0066.110525T1422Z-110525T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1022 AM EDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WHITE COUNTY IN NORTHWEST INDIANA...
NORTHWESTERN CASS COUNTY IN NORTH CENTRAL INDIANA...
EASTERN PULASKI COUNTY IN NORTHWEST INDIANA...
SOUTHWESTERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
WESTERN FULTON COUNTY IN NORTH CENTRAL INDIANA...
SOUTHEASTERN STARKE COUNTY IN NORTHWEST INDIANA...
* UNTIL 1115 AM EDT/1015 AM CDT/
* AT 1017 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
6 MILES SOUTHWEST OF MONTICELLO...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WINAMAC...
CULVER...
ARGOS...
PLYMOUTH...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
IDAVILLE...SITKA...BUFFALO...HEADLEE...BELL CENTER...LAKESIDE...
PULASKI...THORNHOPE...STAR CITY...LAWTON...VANMETER PARK AND KEWANNA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY
EVENING/600 PM CDT WEDNESDAY EVENING/ FOR NORTHERN INDIANA AND
SOUTHWEST MICHIGAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4143 8635 4127 8607 4074 8666 4074 8674
4073 8676 4064 8677 4062 8679 4073 8698
TIME...MOT...LOC 1422Z 217DEG 45KT 4075 8681
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
583 WWUS53 KIWX 251443 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1043 AM EDT WED MAY 25 2011 INC017-181-251453- /O.CAN.KIWX.SV.W.0066.000000T0000Z-110525T1515Z/ CASS IN-WHITE IN- 1043 AM EDT WED MAY 25 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CASS COUNTY IN NORTH CENTRAL INDIANA...AND EASTERN WHITE COUNTY IN NORTHWEST INDIANA IS CANCELLED... AT 1039 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING/600 PM CDT WEDNESDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHWEST MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4092 8680 4143 8635 4127 8607 4092 8647 TIME...MOT...LOC 1443Z 217DEG 45KT 4096 8660 $$ INC049-099-131-149-251515- /O.CON.KIWX.SV.W.0066.000000T0000Z-110525T1515Z/ STARKE IN-FULTON IN-MARSHALL IN-PULASKI IN- 1043 AM EDT WED MAY 25 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT/1015 AM CDT/ FOR SOUTHWESTERN MARSHALL AND WESTERN FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND EASTERN PULASKI AND SOUTHEASTERN STARKE COUNTIES IN NORTHWEST INDIANA... AT 1039 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 9 MILES SOUTH OF WINAMAC...AND MOVING NORTHEAST AT 50 MPH. LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... WINAMAC... CULVER... ARGOS AND PLYMOUTH... OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LAWTON...VANMETER PARK...KEWANNA...LAKE BRUCE...BRUCE LAKE STATION... MONTEREY...DELONG...LEITERS FORD...MAXINKUCKEE AND BURR OAK. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING/600 PM CDT WEDNESDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHWEST MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4092 8680 4143 8635 4127 8607 4092 8647 TIME...MOT...LOC 1443Z 217DEG 45KT 4096 8660 WIND...HAIL 60MPH 1.00IN $$
964 WWUS53 KIWX 251451 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1051 AM EDT WED MAY 25 2011 INC049-099-131-149-251500- /O.CAN.KIWX.SV.W.0066.000000T0000Z-110525T1515Z/ STARKE IN-FULTON IN-MARSHALL IN-PULASKI IN- 1051 AM EDT WED MAY 25 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARSHALL AND WESTERN FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND EASTERN PULASKI AND SOUTHEASTERN STARKE COUNTIES IN NORTHWEST INDIANA IS CANCELLED... AT 1047 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. STRONG STORMS WITH FREQUENT LIGHTNING...HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING/600 PM CDT WEDNESDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHWEST MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4092 8680 4143 8635 4127 8607 4092 8647 TIME...MOT...LOC 1450Z 217DEG 45KT 4103 8653 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:31 AM EDT, 51 minutes earlier.
Area forecast discussion, May 25, 9:31 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 931 AM EDT WED MAY 25 2011 .UPDATE... STRONGLY FORCED CONVECTION ACROSS CENTRAL/NORTHERN IL WILL WORK EWD INTO AT LEAST WESTERN PORTIONS OF THE FA LATER THIS MORNING INTO THE EARLY AFTERNOON HOURS. THIS CONVECTION IS TIED TO A RATHER POTENT SHORTWAVE NEAR THE QUINCY AREA...AND ITS ASSOCIATED MID LEVEL JET MAX. ALSO A NARROW NW TO SE ORIENTED LINE OF SHOWERS/STORMS ACROSS OUR SW WILL SPREAD NEWD THIS MORNING ALONG A WARM FRONT. QUICK LOOK AT THE 12Z LINCOLN SOUNDING RAISES CONCERNS FOR SEVERE WX LATER THIS MORNING INTO EARLY THIS AFTERNOON GIVEN MUCAPE NEAR 3000 J/KG AND STEEP MID LEVEL LAPSE RATES ADVECTING THIS WAY. ALSO SUFFICIENT SHEAR THROUGH THE COLUMN GIVEN APPROACHING 50-60 KNOT 5H JET CORE. MAIN CONCERN WILL INITIALLY BE LARGE HAIL GIVEN SURFACE BASED CIN. HOWEVER...SOME CLEARING NOTED JUST TO THE SW. THIS CLEARING COMBINED WITH LOW LEVEL SHEAR INVOF THE WARM FRONT HINTS AT AN ISO TORNADO THREAT. AS FOR CHANGES...BUMPED UP POPS THROUGH 18Z AND ADDED A SEVERE MENTION IN THE WESTERN CWA. OTHERWISE...STILL CONCERNS FOR SVR WX LATER THIS AFTN AND EVENING WITH NO CHANGES MADE. && .PREV DISCUSSION... /ISSUED 727 AM EDT WED MAY 25 2011/ AVIATION... IFR CONDITIONS IN STRATUS/BR ACROSS NRN INDIANA ATTM SHOULD MIX OUT TO VFR CONDITIONS BY LATE THIS MORNING. SHRTWV ROTATING AROUND PLAINS UPR LOW WAS CAUSING A LARGE AREA OF TSTMS OVER NRN IL. THIS AREA OF STORMS WAS GENERALLY LIFTING NORTH BUT EXPANDING SEWD ALONG WARM FRONT FROM WEST CENTRAL TO SOUTHEAST INDIANA. THIS BAND OF TSTMS EXPECTED TO FILL IN WITH DIURNAL HEATING TODAY AND MOVE THROUGH BOTH SBN AND FWA EARLY THIS AFTN. CONDITIONS EXPECTED TO BE FAVORABLE FOR SOME OF THESE STORMS TO BECOME SVR BUT FOR NOW JUST HAVE GENERIC TSTM MENTION IN TAFS WITH MVFR CONDITIONS. ANOTHER PERIOD OF TSTMS PSBL LATE TONIGHT AS PLAINS LOW MOVES TO NW INDIANA. PREV DISCUSSION... /ISSUED 412 AM EDT WED MAY 25 2011/ SHORT TERM... STG SW TROUGH OVR THE CNTRL PLAINS THEE CONCERN THIS PD AS IT LIFTS NEWD INTO THE GREAT LAKES BY THU AFTN. STALLED FNTL BNDRY BISECTING SRN CWA EARLY THIS MORNING CONTS TO REFIRE ISOLD CONVN WHICH EARLIER INCLUDED AN IMPRESSIVE ELEVATED SUPERCELL OVR PULASKI COUNTY LATE LAST EVENING AND A HARBINGER OF THINGS TO COME. FLW DOWNSTREAM OF SIG SFC CYCLONE OVR NRN KS HAS BEEN TEPID SO FAR HWVR REGIONAL WSR-88D COMPOSITE SHOWING AN ESCALATION OF ACTIVITY WWD TWD THE MS VALLEY IN ASSOCN/W STGR LL MASS FLUX AND SUSPECT EWD TRANSLATION OF MORE SIG MID LVL HGT FALLS TIMED W/SUNRISE AND RAPID DESTABILIZATION SWD ACRS DEEPENING WARM SECTOR...WILL ALL LEAD TO SIG CONVN ALG NWD RTNG WMFNTL BNDRY BY LT MORNING OR EARLY AFTN AS LLJ RAMPS. LLJ INTENSIFIES FURTHER TONIGHT AS SFC LOW EJECTS INTO NW IN. HWVR COMPLICATIONS ABOUND W/OVERNIGHT FCST ESP IN LIGHT OF XPCD CONVN THIS AFTN AND WILL HOLD W/PRIOR GRIDS. DUAL CONV MODE LIKELY BTWN CONVN THIS AFTN AND AGAIN THIS EVENING BOTH OF WHICH SHLD RUN THE GAMUT OF POTENTIAL SVR RISKS W/A CONSIDERABLE HAIL/TORNADO THREAT THROUGH NRN IN THIS AFTN W/SCT DISCRETE SUPERCELLS ALG WMFNT AND WIDESPREAD WIND/ISOLD TORNADO THREAT TONIGHT IN ASSOCN/W AN ANTICIPATED LEWP PENDING ON WHERE IT TRACKS. HWVR STABILIZING EFFECTS OF AFTN CONVN CAN NOT BE DISCOUNTED GIVEN WELL WWD PLACEMENT OF SFC CYCLONE AND ASSOCD MID LVL TROUGH. REMAINDER OF SHRT TERM REMAINS VALID AND OTHER THAN A TWEAK HERE AND THERE...NO SIG CHGS OF NOTE. LONG TERM... FRIDAY THROUGH TUESDAY FORECAST MODELS AND MEAN ENSEMBLES ARE GENERALLY ALL ON BOARD WITH SUPPORTING MASSIVE HEIGHT FALLS ACROSS THE NORTHERN ATLANTIC/RETREAT OF THE SEMI-PERMANENT HUDSON BAY VORTEX NORTH/AND WESTERN NOAM TROUGHING PER CONTINUED ACTIVE NORTHER PAC FLOW WITH TROUGH RELOADING. THIS TRANSITION WOULD SUPPORT A TEMPORARY END TO THE WET PATTERN THAT THE REGION HAS BEEN LOCKED IN...BEING REPLACED BY A MASSIVE EASTERN CONUS RIDGE. SIGNALS FOR THIS EVOLUTION ARE VERY STRONG AND PERSISTENT IN MODEL PROGS...HENCE HAVE CONTINUED TO TO TREND HEAVY IN THIS DIRECTION. OTHERWISE...THE EARLY PORTION OF THE PERIOD WILL FEATURE THE INFLUENCE OF AT LEAST ONE UPPER IMPULSE AND SFC REFLECTION WITH A POSSIBLE LEAD HEIGHT RISE IMPULSE AFFECTING THE REGION BY SAT. HAVE ADJUSTED POPS IN THE PERIOD FOLLOWING CLOSE TO A PREFERRED ECMWF/MEAN GEFS BLEND DUE TO HANDLING OF MID LEVEL HEIGHTS AND FLOW AND CONSISTENCY FRI...FORECAST MODELS CONTINUE TO WAVER SOME ON THE SPEED OF THE EXPECTED MIDLEVEL IMPULSE DURING THIS PERIOD. PREFERENCE HAS BEEN TOWARD A SLIGHTLY MORE PROGRESSIVE SOLUTION WITH A LIKELY EXIT OF THE PRECIP BY FRI MORNING. CLOUD COVER WILL BE TRICKY IN THE PERIOD GIVEN THE DEGREE OF LL DRYING FROM THE EXITING SYSTEM AND THE AMOUNT OF CLOUD INCREASE FROM THE NEXT IMPULSE. HIGH TEMPS WILL BE HIGHLY DICTATED BY THE DEGREE OF INSOLATION. PREFERRED TO GO SLIGHTLY WARMER GIVEN MODEL TRENDS IN H85-H5 DRYING. OTHERWISE...RETAINED LOW CHANCE POPS FRI MORNING..AND FRI NIGHT AFTER MIDNIGHT. SAT-TUE...RIDGING EXPECTED IN THE PERIOD...WITH A POSSIBLE LEAD WAA WAVE SUPPORTING A SHOWER/TS SAT...WITH THETA-E ADV PROCESSES POSSIBLY SUPPORTING A SHRA/TS ACROSS THE NORTH INTO SATURDAY NIGHT/SUNDAY MORNING. THE NEXT CHANCE FOR PRECIP LOOKS TO BE AS EARLY AS TUESDAY AS A STRONG IMPULSE EJECTS OUT OF THE WESTERN NAM TROUGH...WITH THE UPPER RIDGE RETROGRADING WEST. CERTAINLY WOULD EXPECT THINGS TO REMAIN DRY UNTIL HEIGHT FALLS PROGRESS INTO THE REGION GIVEN THE VERY STAUNCH CAPPING EXPECTED IN PLACE PER A 5940 M H5 RIDGE. TRENDED TEMPS UP IN THE PERIOD ESP SUN-MON...WITH EVEN WARMER READINGS PROBABLE IF STAUNCHER RIDGING VERIFIES AS IN THE 00Z ECMWF. STILL LEARY OF THE INFLUENCE OF SEVERAL UPPER FLOW MAXIMA EXITING THE PAC REGION AND THEIR INFLUENCE ON THE DEGREE OF EASTERN CONUS RIDGING/WESTERN CONUS TROUGH DEPTH/POSITION. WITH RIDGE POSITION LIKELY TO BE ADJUSTED IN FUTURE MODEL RUNS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...T LONG TERM...JC AVIATION...JT UPDATE...STEINWEDEL
Hazardous weather outlook, May 25, 7:05 AM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 705 AM EDT WED MAY 25 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-261115- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 705 AM EDT WED MAY 25 2011 /605 AM CDT WED MAY 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS AN INCREASED RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. RAINFALL TODAY THROUGH THURSDAY WILL INCREASE THE RISK FOR FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-261115- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 705 AM EDT WED MAY 25 2011 /605 AM CDT WED MAY 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS AN INCREASED RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. RAINFALL TODAY THROUGH THURSDAY WILL INCREASE THE RISK FOR FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS. THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-261115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 705 AM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS AN INCREASED RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING. WIND GUSTS TO 50 KNOTS AND LARGE HAIL ARE THE MAIN THREATS. HIGH WAVES ARE POSSIBLE IN AND NEAR STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. WIND AND WAVE CONDITIONS WILL LIKELY BE HAZARDOUS TO SMALL CRAFT ON THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 25, 4:23 AM EDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 423 AM EDT WED MAY 25 2011 INZ004-005-014-250845- ELKHART IN-MARSHALL IN-ST. JOSEPH IN- 423 AM EDT WED MAY 25 2011 ...STRONG THUNDERSTORM IN THE AREA... AT 419 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BREMEN...MOVING EAST AT 20 MPH. UP TO DIME SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... WYATT AND WOODLAND... LOCKE... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. LAT...LON 4163 8607 4147 8598 4146 8622 4152 8627 TIME...MOT...LOC 0822Z 248DEG 18KT 4150 8621 JC
Special weather statement, May 25, 8:00 AM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
800 AM EDT WED MAY 25 2011
INZ013-020-022-251230-
CASS IN-PULASKI IN-WHITE IN-
800 AM EDT WED MAY 25 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN CASS AND EXTREME
SOUTHWESTERN FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND EASTERN
WHITE AND SOUTHEASTERN PULASKI COUNTIES IN NORTHWEST INDIANA...
AT 752 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BROOKSTON...OR 12 MILES NORTH OF
LAFAYETTE...MOVING NORTHEAST AT 35 MPH.
PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONTICELLO...
SMITHSON...
REYNOLDS...
NORWAY AND INDIANA BEACH...
SITKA...IDAVILLE AND BURNETTSVILLE...
BUFFALO...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4103 8674 4093 8647 4074 8661 4075 8675
4073 8677 4068 8677 4068 8678 4065 8677
4058 8678 4058 8693 4060 8698
TIME...MOT...LOC 1200Z 206DEG 32KT 4064 8682Special weather statement, May 25, 9:21 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
821 AM CDT WED MAY 25 2011
INZ003-012-013-251345-
LA PORTE IN-PULASKI IN-STARKE IN-
821 AM CDT WED MAY 25 2011
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME SOUTHWESTERN ST. JOSEPH
COUNTY IN NORTH CENTRAL INDIANA...AND NORTHWESTERN PULASKI...SOUTHERN
LA PORTE AND WESTERN STARKE COUNTIES IN NORTHWEST INDIANA...
AT 813 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MEDARYVILLE...OR 14 MILES WEST OF WINAMAC...
MOVING NORTH AT 45 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
KNOX...
NORTH JUDSON...ENGLISH LAKE AND LOMAX...
TOTO...
BREMS AND THOMASTON...
HANNA...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4159 8678 4152 8650 4152 8652 4147 8652
4103 8675 4108 8694 4118 8694
TIME...MOT...LOC 1321Z 199DEG 39KT 4114 8683Special weather statement, May 25, 10:06 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1006 AM EDT WED MAY 25 2011
INZ003>005-012-014>017-023>026-032>034-MIZ077-078-251430-
BERRIEN MI-BLACKFORD IN-CASS MI-ELKHART IN-FULTON IN-GRANT
IN-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-LA PORTE IN-MARSHALL IN-MIAMI
IN-ST. JOSEPH IN-STARKE IN-WABASH IN-WELLS IN-WHITLEY IN-
1006 AM EDT WED MAY 25 2011
...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN INDIANA...
AT 1004 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW BUFFALO TO 14
MILES SOUTH OF HARTFORD CITY...MOVING EAST AT 40 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
HARTFORD CITY...
GULIVOIRE PARK...DUNKIRK AND NORTH MANCHESTER...
SOUTH BEND AND WARSAW...
MENTONE AND NEW CARLISLE...
VAN BUREN...BOURBON AND LAKEVILLE...
ANDREWS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY
EVENING/600 PM CDT WEDNESDAY EVENING/ FOR NORTHERN INDIANA AND
SOUTHWEST MICHIGAN.
LAT...LON 4039 8522 4040 8564 4177 8682 4178 8680
4184 8670 4184 8622 4032 8493 4032 8521
TIME...MOT...LOC 1406Z 270DEG 35KT 4177 8669 4026 8540The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:31 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 59 min |
| May 25, 12:28 AM EDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 46 min |
| May 25, 4:23 AM EDT | Special Weather Statement | IWX | Saint Joseph | 22 min |
| May 25, 8:00 AM EDT | Special Weather Statement | IWX | White | 30 min |
| May 25, 9:21 AM EDT | Special Weather Statement | IWX | LaPorte, Starke | 24 min |
| May 25, 9:25 AM EDT | Special Marine Warning | IWX | 95 min | |
| May 25, 10:06 AM EDT | Special Weather Statement | IWX | Blackford, Grant, Huntington, Kosciusko, Marshall, Saint Joseph and 1 more | 24 min |
| May 25, 10:51 AM EDT | Special Weather Statement | IWX | Adams, Allen, Elkhart, LaGrange, Noble, Wells and 1 more | 24 min |
| May 25, 11:00 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Elkhart, Fulton, Grant, Kosciusko, Marshall and 5 more | 60 min |
| May 25, 11:27 AM EDT | Special Weather Statement | IWX | DeKalb, Steuben | 33 min |
| May 25, 12:01 PM EDT | Special Weather Statement | IWX | Kosciusko, Miami, Wabash | 29 min |
| May 25, 12:33 PM EDT | Special Weather Statement | IWX | LaGrange, Miami, Noble, Wabash, Whitley | 27 min |
| May 25, 12:58 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 32 min |
| May 25, 1:26 PM EDT | Special Weather Statement | IWX | DeKalb | 34 min |
| May 25, 1:37 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Huntington, Whitley | 38 min |
| May 25, 1:54 PM EDT | Flash Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 14 hr |
| May 25, 2:13 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Huntington, Noble, Wells, Whitley | 62 min |
| May 25, 2:47 PM EDT | Flash Flood Warning | IWX | Adams, Allen, DeKalb, Wells | 3 hr |
| May 25, 3:15 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami, Wabash | 29 min |
| May 25, 3:33 PM EDT | Severe Thunderstorm Warning | IWX | Grant, Huntington, Wabash, Wells | 57 min |
| May 25, 3:39 PM EDT | Tornado Warning | IWX | Grant, Huntington, Wells | 24 min |
| May 25, 4:15 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Wells | 29 min |
| May 25, 4:19 PM EDT | Tornado Warning | IWX | Allen | 41 min |
| May 25, 5:19 PM EDT | Special Weather Statement | IWX | Huntington | 26 min |
| May 25, 5:24 PM EDT | Flash Flood Warning | IWX | Adams, Allen, DeKalb, Grant, Huntington, Wells | 3 hr |
| May 25, 5:30 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Jay, Wells | 45 min |
| May 25, 5:56 PM EDT | Tornado Warning | IWX | Adams, Jay | 21 min |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 5 days |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Allen | 7 days |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Allen, DeKalb | 9 days |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Allen | 6 days |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Allen | 52 hr |
| May 25, 6:19 PM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 10 days |
| May 25, 6:28 PM EDT | Special Weather Statement | IWX | Jay | 32 min |
| May 25, 7:18 PM EDT | Special Weather Statement | IWX | Grant | 42 min |
| May 25, 7:25 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Huntington, Jay, Wells | 65 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.